Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

July 27, 2021Sequoyah County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 27, 2021, 4:38 PM CDT for Sequoyah County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2021, 4:38 PM CDT (21:38 UTC)
Expired
Jul 27, 2021, 5:15 PM CDT
In force
37 min
Issued by
NWS Tulsa, OK

County Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 20 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1765 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1765 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted.

395 
WWUS84 KTSA 272138
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
438 PM CDT Tue Jul 27 2021
 
ARZ019-OKZ072-272215-
Crawford AR-Sequoyah OK-
438 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD AND
NORTHEASTERN SEQUOYAH COUNTIES UNTIL 515 PM CDT...

At 437 PM CDT, a strong thunderstorm was located 3 miles east of
Short, moving southwest at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Cedarville...                     Roland...
Moffett...                        Figure Five...
Brushy...                         Short...
Dora...                           

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 4.
 Interstate 40 in Oklahoma between mile markers 324 and 328.

LAT...LON 3543 9437 3545 9440 3545 9441 3540 9443
      3538 9443 3537 9444 3538 9447 3553 9480
      3564 9461 3553 9429
TIME...MOT...LOC 2137Z 057DEG 22KT 3557 9443 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:19 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 27, 3:19 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
319 PM CDT Tue Jul 27 2021

.DISCUSSION...
Hot and humid conditions continued across much of Eastern Oklahoma
and Northwest Arkansas this afternoon with dewpoints in the 70s
and temps in the 90s common. These conditions were creating heat
index values in the 105 to 111 deg range over much of the CWA,
especially over locations not currently receiving rainfall.
Thus...will allow for current heat headlines to continue.

Isolated to scattered showers and thunderstorms had developed
once again with the daytime heating. The bulk of this activity was
ongoing over Southeast Oklahoma while more isolated activity was
observed over parts of Northeast Oklahoma and Northwest Arkansas.
Moderate to steep low level lapse rates will aid in convection
having the potential for gusty to strong winds reaching the
surface. Very weak shear values should limit hail production.
Instability weakens with the loss of daytime heating and
thus...ongoing activity should dissipate by mid evening.

Dome of high pressure centered currently over the Central Plains
is progged to expand over the Southern Plains this week with a
return of southerly low level flow by Thursday. In response...hot
and humid conditions are forecast to continue through the week
with afternoon temperatures each afternoon at or slightly warmer
compared to the day before. Surface dewpoints are still expected
to be slightly less...though still remaining in the 70s...for the
rest of this week. This will create heat index values of 105 to
around 110 deg each afternoon and as such have expanded the heat
advisory to include Wednesday afternoon. Depending on the
dewpoints react Wednesday...a portion of this advisory could be
upgraded to an excessive heat warning. Also...with the warming
temps...the rest of Northwest Arkansas could get included in the
heat headlines at some point this week.

Over the weekend...the ridge of high pressure is progged to become
more amplified from north to south across the Western CONUS as a
longwave trof axis drops southeast into the Eastern CONUS. This
should put the CWA on the far eastern fringe of the ridge and the
western periphery of the long wave trof. In response...Saturday
looks to be the warmest day of the forecast period ahead of a cold
front forecast to approach/move into the region from the
northeast Sunday/Monday. High temps Saturday look to reach into
the upper 90s to around 102 deg across the CWA. Shower and
thunderstorm chances look to return as the cold front approaches
Sunday and continue into Monday. With this late weekend
system...some relief from the hot and humid conditions will be
possible as highs early next week could drop back into the 80s.
There continues to be uncertainty with how far the frontal
boundary can push through the region. If it hangs up north of the
CWA...then hot and humid conditions could continue. Will continue
to monitor as latest data come in.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  97  77  99 /   0   0   0   0
FSM   76  98  77 101 /  10  10   0   0
MLC   74  97  75  99 /  10  10   0   0
BVO   72  95  74  97 /   0   0   0   0
FYV   72  95  72  96 /  10   0   0   0
BYV   72  96  73  97 /   0   0   0   0
MKO   75  96  75  97 /   0   0   0   0
MIO   74  95  75  97 /   0   0   0   0
F10   74  97  76  98 /  10   0   0   0
HHW   75  96  76  97 /  10  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Excessive Heat Warning until 8 PM CDT this evening for
     OKZ054>057-059>062-064>068-070>072.

     Heat Advisory from noon to 8 PM CDT Wednesday for OKZ049-053>076.

     Heat Advisory until 8 PM CDT this evening for OKZ049-053-058-063-
     069-073>076.

AR...Excessive Heat Warning until 8 PM CDT this evening for ARZ019-
     020-029.

     Heat Advisory from noon to 8 PM CDT Wednesday for ARZ019-020-029.

&&

SHORT TERM...23
LONG TERM....20
Hazardous weather outlook, Jul 27, 4:36 PM CDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
436 PM CDT Tue Jul 27 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
436 PM CDT Tue Jul 27 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Eastern Oklahoma and West Central Arkansas.
    ONSET...Ongoing.

DISCUSSION...
Temperatures in the mid to upper 90s combined with high humidity has
resulted in heat index values this afternoon in the 104 to 113 degree
range over eastern Oklahoma and west central Arkansas. Excessive Heat
Warnings and Heat Advisories are in effect for much of the region
through 8 pm this evening, when these dangerously hot conditions will
improve.

Thunderstorms once again developed this afternoon in the very hot
and humid air mass that exists across the area. The strongest
thunderstorms will be capable of producing wind gusts of up to 50 to
60 mph, but any intense thunderstorm development is expected to be
short-lived due to the lack of wind shear to organize the activity.
Thunderstorms are expected to end this evening, as the atmosphere
stabilizes.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY through FRIDAY...Dangerous Heat Potential.
SATURDAY...Thunderstorm Potential...Dangerous Heat Potential.
SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.
MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
An extended period of hot and humid conditions will continue this
week into next weekend. Temperatures for mid to late week will likely
reach the upper 90s to just above 100 degrees. Dangerous heat index
values will continue each afternoon and additional heat advisories
will likely be needed. A frontal boundary will approach from the
north by Sunday and Monday, resulting in a chance of showers and
thunderstorms.

weather.gov/tulsa contains additional information.

69

In the hours before

Special weather statement, Jul 27, 2:03 PM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
203 PM CDT Tue Jul 27 2021

OKZ075-271930-
Latimer OK-
203 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LATIMER COUNTY UNTIL
230 PM CDT...

At 203 PM CDT, a strong thunderstorm was located 3 miles east of
Hartshorne. This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Higgins...                        Gowen...

LAT...LON 3476 9551 3477 9552 3485 9551 3491 9551
      3492 9550 3485 9537
TIME...MOT...LOC 1903Z 027DEG 1KT 3485 9550
Special weather statement, Jul 27, 2:04 PM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
204 PM CDT Tue Jul 27 2021

OKZ073-075-271930-
Pittsburg OK-Latimer OK-
204 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR  UNTIL 230 PM CDT...

At 204 PM CDT, a strong thunderstorm was located over Hartshorne.
This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Hartshorne...                     Haileyville...

LAT...LON 3491 9551 3480 9551 3478 9555 3488 9559
TIME...MOT...LOC 1904Z 056DEG 2KT 3484 9553
Special weather statement, Jul 27, 2:22 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
222 PM CDT Tue Jul 27 2021

OKZ076-271945-
Le Flore OK-
222 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LE FLORE COUNTY
UNTIL 245 PM CDT...

At 222 PM CDT, a strong thunderstorm was located 9 miles south of
Whitesboro. This storm was nearly stationary.

Wind gusts of 50 to 55 mph will be possible with this storm along
with small hail.

Locations in or near the path include...
Honobia...

LAT...LON 3463 9494 3465 9488 3451 9477 3451 9494
TIME...MOT...LOC 1922Z 071DEG 0KT 3455 9488
Special weather statement, Jul 27, 2:46 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
246 PM CDT Tue Jul 27 2021

OKZ073-075-272015-
Pittsburg OK-Latimer OK-
246 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LATIMER AND
SOUTHEASTERN PITTSBURG COUNTIES UNTIL 315 PM CDT...

At 246 PM CDT, a strong thunderstorm was located 9 miles southwest of
Higgins. This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of southwestern
Latimer and southeastern Pittsburg Counties.

LAT...LON 3461 9565 3476 9572 3482 9552 3468 9545
      3468 9551 3465 9551
TIME...MOT...LOC 1946Z 215DEG 0KT 3470 9554
Special weather statement, Jul 27, 2:48 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
248 PM CDT Tue Jul 27 2021

OKZ049-272015-
Pushmataha OK-
248 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUSHMATAHA COUNTY UNTIL
315 PM CDT...

At 248 PM CDT, a strong thunderstorm was located 3 miles south of
Clayton Lake State Park. This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Clayton Lake State Park...        Nashoba...

LAT...LON 3439 9529 3448 9543 3460 9528 3451 9516
TIME...MOT...LOC 1948Z 223DEG 1KT 3448 9529
Special weather statement, Jul 27, 4:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
438 PM CDT Tue Jul 27 2021

ARZ019-OKZ072-272215-
Crawford AR-Sequoyah OK-
438 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD AND
NORTHEASTERN SEQUOYAH COUNTIES UNTIL 515 PM CDT...

At 437 PM CDT, a strong thunderstorm was located 3 miles east of
Short, moving southwest at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Cedarville...                     Roland...
Moffett...                        Figure Five...
Brushy...                         Short...
Dora...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 4.
 Interstate 40 in Oklahoma between mile markers 324 and 328.

LAT...LON 3543 9437 3545 9440 3545 9441 3540 9443
      3538 9443 3537 9444 3538 9447 3553 9480
      3564 9461 3553 9429
TIME...MOT...LOC 2137Z 057DEG 22KT 3557 9443

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:03 PM CDTSpecial Weather StatementTSAOkmulgee27 min
Jul 26, 7:07 PM CDTSpecial Weather StatementTSAMayes38 min
Jul 26, 7:26 PM CDTSpecial Weather StatementTSAOkmulgee34 min
Jul 27, 3:49 AM CDTSpecial Weather StatementTSAMcIntosh41 min
Jul 27, 4:28 AM CDTSpecial Weather StatementTSAHaskell47 min
Jul 27, 5:58 AM CDTSpecial Weather StatementTSASequoyah47 min
Jul 27, 10:22 AM CDTExcessive Heat WarningTSACherokee, Craig, Creek, McIntosh, Mayes, Muskogee and 8 more10 hr
Jul 27, 12:59 PM CDTSpecial Weather StatementTSALatimer31 min
Jul 27, 1:24 PM CDTSpecial Weather StatementTSALatimer36 min
Jul 27, 1:31 PM CDTSpecial Weather StatementTSALatimer29 min
Jul 27, 1:54 PM CDTSpecial Weather StatementTSALatimer36 min
Jul 27, 2:03 PM CDTSpecial Weather StatementTSALatimer27 min
Jul 27, 2:04 PM CDTSpecial Weather StatementTSAPittsburg26 min
Jul 27, 2:22 PM CDTSpecial Weather StatementTSALeFlore23 min
Jul 27, 2:36 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more29 hr
Jul 27, 2:46 PM CDTSpecial Weather StatementTSAPittsburg29 min
Jul 27, 2:48 PM CDTSpecial Weather StatementTSAPushmataha27 min
Jul 27, 3:09 PM CDTSevere Thunderstorm WarningTSAPushmataha26 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.